Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New "one-a-days"
Aug 13, 2004

I visit my doc next week and I want to know the risks of switching meds. Infected last year and went on meds about 4 months later (Combivir & Sustiva after negative resistance screen). I've been on meds for about 10 mos. with excellent results (CD4+ 750 and VL non-detect). My nausea & IRC during the first month was bad but tolerable. I am 100% med compliant and live a healthy lifestyle. The meds get me tired and headachy in the afternoon - tolerable but almost always there (AZT? no anemia on tests). Also a bit of tummy upset about an hour after dosing; also tolerable. I like being on meds for viral control and I am willing to tolerate some discomfort. Would I be wise to ask about some of the alternative 1/day combos that have recently become available? When I have brought this up before, my doc has said he like the performance data on my current meds and it is somewhat the gold standard. 1) Do I risk losing AZT for future use if I switch it out now? 2) Will I have a new transition and side effect profile from a new drug.

Response from Dr. Lee

I think it is always good to learn what you can about treatment options. Sure it is a good idea to talk with your doc about your med choices. It is great you are successfully controlling with your current meds, but you do not have a great risk of resistance to the meds you are on if you switch on a successful regimen. (If your virus in non-detectable, it will probably contine non-detectable with most acceptable combinations of treatment.)

It is hard to recommend changing a well performing regimen due to the unkowns. For example, there very well may be "new transition and side effect profiles". However, it may be nice to switch to a simpler regimen. Check with your doc.

Be well.



Previous
Trivir at the get-go
Next
Combo change/Dosing Questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement